MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01477.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the top of the basilar artery (ba-top) using a penumbra engine (engine), a penumbra engine canister (canister), a penumbra system ace 68 reperfusion catheter (ace68), and a stent retriever.During the procedure, the physician removed the stent retriever after completing one pass and subsequently initiated aspiration.However, the engine stopped aspirating and it was reported that no indicator lights were illuminated and the engine was not increasing in pressure.Troubleshooting was performed but the issue remained unresolved.Therefore, the engine and canister were no longer used in the procedure.The procedure was completed using manual aspiration and the same ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the canister.Conclusions: evaluation of the returned canister revealed a functional device.During the functional test, the canister was connected to a demonstration engine pump and achieved vacuum pressure within specification and all four vacuum indicator lights on the engine illuminated.The reported complaint could not be confirmed.The supplier performs 100% visual and functional inspection prior to shipping to penumbra.Penumbra performs packaging and label inspection upon receipt prior to shipment to customer.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10532202
Report Number3005168196-2020-01476
Device Sequence Number2902608
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005